Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 149, NWS Cheyenne, WY

July 1, 2019Scotts Bluff County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2019, 7:12 PM MDT for Scotts Bluff County, Sioux County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2019, 7:12 PM MDT (01:12 UTC)
Expired
Jul 1, 2019, 8:00 PM MDT
In force
48 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
70.0 mph

Counties Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 144 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2019-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2019-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:00 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 1, 5:00 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
500 PM MDT Mon Jul 1 2019

.SHORT TERM...(This evening through Tuesday night)
Issued at 232 PM MDT Mon Jul 1 2019

Convection popping over se Wy currently but not really organizing
much as shear is pretty low and only modest instabilities. Could
see a few stronger storms at times into this evening, likely
brief, with strong wind gusts the main threat. HRRR pretty much
keep activity over se Wy with little over the Panhandle. Tuesday
pretty much more of the same as the CWA remains under a generally
WSW upper flow with weak impulses riding across, with sctd showers
and tstms once again in the aftn and evening, a few potentially
strong.  Activity waning in the evening.

.LONG TERM...(Wednesday through Monday)
Issued at 232 PM MDT Mon Jul 1 2019

Fairly stagnant weather pattern over the region through the period
with upper troughing over the Pacific northwest and upper ridging
over the southern plains keeping a generally swly upper flow over
the area. Weak impulses will pass by from time to time keeping
sctd mainly aftn and evening showers/tstms through the period.
Temperatures remaining around seasonal averages.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 456 PM MDT Mon Jul 1 2019

Thunderstorms early this evening impacting airfields along and
south of a line from Wheatland to Torrington to Scottsbluff. Looks
like storms die off after 03Z or so. Could see low stratus
returning to KCDR and KAIA...given forecast wind directions
though...not quite confident enough to add. Will continue
monitoring for the 06Z TAFs.

&&

.FIRE WEATHER...
Issued at 232 PM MDT Mon Jul 1 2019

Concerns expected to stay low with little change expected in the
weather over the area this week. Temperatures will be seasonal
with scattered showers and thunderstorms pretty much every day,
mostly in the afternoons and evenings.

&&

.HYDROLOGY...
Issued at 219 AM MDT Mon Jul 1 2019

Additional rainfall and snowmelt over the next several days could
bring levels back to action stage, but the heaviest rain looks to
stay to the east of the mountain ranges.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RE
LONG TERM...RE
AVIATION...GCC
FIRE WEATHER...RE
HYDROLOGY...RUBIN
Hazardous weather outlook, Jul 1, 10:27 AM MDT, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1027 AM MDT Mon Jul 1 2019

NEZ002-003-019>021-054-055-095-096-WYZ101>119-021000-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-North Laramie Range-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
1027 AM MDT Mon Jul 1 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered afternoon and evening thunderstorms are
expected. A few of the storms may become strong to marginally severe
over southeast Wyoming along and east of Interstate 25, and over the
southern Nebraska Panhandle. Strong wind gusts appear to be the main
threat though some hail is possible as well.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered afternoon and evening thunderstorms will be possible
nearly every day through the weekend.

.Spotter information statement...

Spotter activation is not expected.

In the hours before

Local storm report, Jul 1, 6:13 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT MON JUL 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     6 N JAY EM              42.56N 104.37W
07/01/2019  M78 MPH          GOSHEN             WY   STORM CHASER

&&
Special weather statement, Jul 1, 6:22 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
622 PM MDT Mon Jul 1 2019

WYZ101-103-107-020100-
East Platte County WY-Converse County Lower Elevations WY-
North Laramie Range WY-
622 PM MDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PLATTE AND
SOUTHEASTERN CONVERSE COUNTIES UNTIL 700 PM MDT...

At 621 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Douglas, moving northeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern Platte
and southeastern Converse Counties.

This includes Interstate 25 in Wyoming between mile markers 121 and
135.

LAT...LON 4256 10547 4266 10553 4273 10535 4277 10522
      4261 10511
TIME...MOT...LOC 0021Z 243DEG 15KT 4263 10544

Mokry
Special weather statement, Jul 1, 6:23 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
623 PM MDT Mon Jul 1 2019

WYZ106-107-020100-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
623 PM MDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 700
PM MDT...

At 623 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Westview Circle, or 11 miles northwest of Wheatland,
moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wheatland, Grayrocks Reservoir, Chugcreek and Lakeview North.

This includes Interstate 25 in Wyoming between mile markers 81 and
95.

LAT...LON 4212 10522 4229 10516 4221 10467 4202 10478
TIME...MOT...LOC 0023Z 282DEG 24KT 4219 10509

Mokry
Local storm report, Jul 1, 6:27 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT MON JUL 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     HAIL             9 E JAY EM              42.49N 104.18W
07/01/2019  M0.25 INCH       GOSHEN             WY   TRAINED SPOTTER

            PEA TO MARBLES WITH ENOUGH TO COVER THE
            GROUND.

&&

WM
Special weather statement, Jul 1, 7:02 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
702 PM MDT Mon Jul 1 2019

WYZ106>108-020130-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-
702 PM MDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GOSHEN AND EAST
CENTRAL PLATTE COUNTIES UNTIL 730 PM MDT...

At 702 PM MDT, Doppler radar was tracking a strong thunderstorm over
Grayrocks Reservoir, or 12 miles east of Wheatland, moving east at 20
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wheatland, Grayrocks Reservoir, Chugcreek, Lakeview North, Y-O Ranch
and Slater.

This includes Interstate 25 in Wyoming between mile markers 79 and
82.

LAT...LON 4208 10503 4219 10476 4213 10435 4188 10447
      4185 10462
TIME...MOT...LOC 0102Z 288DEG 16KT 4210 10473

Mokry
Local storm report, Jul 1, 7:08 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT MON JUL 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             WHEATLAND               42.05N 104.96W
07/01/2019  M0.88 INCH       PLATTE             WY   PUBLIC

&&

WILLS

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:22 PM MDTSpecial Weather StatementCYSConverse38 min
Jul 1, 6:23 PM MDTSpecial Weather StatementCYSPlatte37 min
Jul 1, 6:28 PM MDTSevere Thunderstorm WarningCYSGoshen47 min
Jul 1, 7:02 PM MDTSpecial Weather StatementCYSPlatte28 min
Jul 1, 7:08 PM MDTAreal Flood AdvisoryCYSGoshen, Niobrara3 hr
Jul 1, 7:14 PM MDTFlash Flood WarningCYSGoshen3 hr
Jul 1, 7:33 PM MDTSpecial Weather StatementCYSGoshen42 min
Jul 1, 8:06 PM MDTSpecial Weather StatementCYSGoshen24 min
Jul 1, 8:09 PM MDTAreal Flood AdvisoryCYSGoshen, Platte3 hr
Jul 1, 8:31 PM MDTFlash Flood WarningCYSGoshen3 hr
Jul 1, 11:24 PM MDTFlash Flood WarningCYSGoshen7 hr
Jul 1, 11:54 PM MDTAreal Flood AdvisoryCYSGoshen, Laramie6 hr
Jul 2, 2:48 PM MDTSpecial Weather StatementCYSConverse27 min
Jul 2, 2:57 PM MDTSevere Thunderstorm WarningCYSConverse, Platte33 min
Jul 2, 3:04 PM MDTSpecial Weather StatementCYSConverse41 min
Jul 2, 3:24 PM MDTSpecial Weather StatementCYSPlatte51 min
Jul 2, 3:30 PM MDTSpecial Weather StatementCYSConverse45 min
Jul 2, 3:38 PM MDTSpecial Weather StatementCYSConverse37 min
Jul 2, 4:18 PM MDTSpecial Weather StatementCYSPlatte42 min
Jul 2, 4:43 PM MDTAreal Flood AdvisoryCYSAlbany, Converse, Platte3 hr
Jul 2, 4:47 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Platte43 min
Jul 2, 4:55 PM MDTTornado WarningCYSAlbany, Converse, Platte18 min
Jul 2, 5:00 PM MDTSpecial Weather StatementCYSLaramie30 min
Jul 2, 5:23 PM MDTSpecial Weather StatementCYSGoshen52 min
Jul 2, 5:29 PM MDTSpecial Weather StatementCYSLaramie31 min
Jul 2, 5:30 PM MDTSpecial Weather StatementCYSConverse30 min
Jul 2, 5:32 PM MDTSpecial Weather StatementCYSNiobrara28 min
Jul 2, 5:44 PM MDTFlash Flood WarningCYSGoshen3 hr
Jul 2, 5:44 PM MDTSevere Thunderstorm WarningCYSGoshen46 min
Jul 1, 7:56 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux34 min
Jul 1, 8:31 PM MDTSpecial Weather StatementCYSScotts Bluff44 min
Jul 1, 8:34 PM MDTSpecial Weather StatementCYSScotts Bluff41 min
Jul 1, 9:14 PM MDTSpecial Weather StatementCYSBanner31 min
Jul 1, 9:44 PM MDTSpecial Weather StatementCYSBanner46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.